Hail, Crawford
- When
- August 6, 3:45 PM CST
- Where
- Crawford County, 3.58 mi E of Bourbon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.145, -91.165
Isolated storms developed in warm sector. A few of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed in warm sector. A few of the storms produced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 6, 3:00 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT Wed Aug 6 2014 .SHORT TERM: (Through Tonight) Issued at 300 PM CDT Wed Aug 6 2014 Main focus will be precip chances thru the night. Mdl solns vary widely so confidence in any one soln is somewhat low. However, believe that ongoing convection may flare up briefly late this afternoon into early evening. These storms shud dissipate before redevelopment along the WAA wing somewhere parallel and just W of the MS River. This area of TSRA shud slowly move E late tonight as the sfc low approaches. This low shud bring TSRA to the nrn and wrn third of the CWA. This system shud bring a decent amount of rain to portions of the CWA, but with a lack of rain lately, the ground and streams shud be able to hold most of the rainfall. However, locally higher rainfall totals may cause issues, but is difficult to say where that may occur. Continued a persistence forecast for temps tonight across much of the region. With winds becoming more sly over portions of central MO, have trended slightly warmer. Tilly .LONG TERM: (Thursday through Next Wednesday) Issued at 337 PM CDT Wed Aug 6 2014 Not many changes to the prev forecast largely due to uncertainty in how the system will evolve tonight. Have somewhat trended twd the local WRF mdl as this mdl has the sfc low moving/developing further N than the GFS/NAM. Have therefore raised temps for Thurs based on this more nly soln, but also due to how warm portions of KS reached today. The going forecast may still be too warm with breaks in the clouds tomorrow, but since this is already above the warmest MOS, will let later shifts take another look. Expect storms to develop along the fnt and push thru the CWA tomorrow. Timing is uncertain, but after an initial round in the morning, believe most of the area will see a lull before redevelopment during the afternoon. The only exception would be nrn portions of the CWA. The fnt shud push S of the CWA by Fri or at least across the srn counties. Have kept low PoPs going for now with uncertainty in fnt location. Precip chances for late this weekend into next week gradually diminish. However, with upper air pattern in a zonal with NW flow gradually building overhead, is some uncertainty in any one system. Have kept PoPs largely in place for now. Temps are generally persistence with a gradually warming trend next week as heights gradually rise. Tilly && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1241 PM CDT Wed Aug 6 2014 VFR conditions expected for the rest of today and early this evening, with light easterly winds. Convection has begun to develop over southeastern Missouri this afternoon, and could develop further west and north toward mid-Missouri along a frontal boundary, though feel that activity should remain south of KCOU, and well south of metro TAF sites. Later this evening through the end of the TAF period, the forecast becomes challenging due to potentially multiple rounds of showers and thunderstorms that could impact area terminals and uncertainty regarding coverage and timing. While the most recent run of the HRR indicates the potential for convection to develop between KCOU and metro TAF sites and trek eastward, impacting metro TAF sites as early as 02Z this evening, there is uncertainty in this scenario, thus have held of VCTS introduction for metro TAF sites until after 06Z. Current thinking is that a MCS will develop over NW Missouri and trek east/southeast across the area overnight and early tomorrow morning, thus have included VCTS mention for all TAF sites accordingly. Models indicate at least -RA continuing through the morning, before a lull from late morning to early afternoon. Additional storms are possible beyond the end of the valid period. Timing of onset this evening and tonight will likely need refined in future TAF issuances. Specifics for KSTL: VFR conditions will prevail through this evening, at which point, the forecast becomes more complex and challenging. While some high reslolution guidance indicates the potential for some storms to impact the terminal by around 02Z, confidence is low in that scenario. Main expectation is that storms that develop over eastern Kansas and western Missouri will move eastward this evening, arriving at KSTL by around 06Z. Precipitation associated with these storms is expected to continue through mid- morning, when models hint at a lull in activity. Given diurnal destablization Thursday afternoon, expect a second round of showers and thunderstorms to impact KSTL through at least the afternoon into early evening, and thus have included a VCTS mention from 19Z onward tomorrow. With any storms, MVFR to possibly IFR conditions are possible, though expect generally MVFR cigs/visibility outside of stronger cells. JP && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 71 85 70 84 / 60 70 60 30 Quincy 67 80 65 78 / 80 70 60 30 Columbia 70 86 67 84 / 70 70 50 30 Jefferson City 70 86 68 84 / 60 70 50 30 Salem 68 83 68 83 / 60 70 60 50 Farmington 67 86 69 85 / 50 70 60 40 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT WED AUG 6 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS MUCH OF THE REGION. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY ON THURSDAY AND THURSDAY NIGHT...AND A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA THROUGH TUESDAY. STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS CONTINUE TO BE POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The St Louis radar (KLSX), 75 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large trees and power lines around town and along Highway AT between U.S. Highway 50 and Highway 100. Some shingles were blown off of houses as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540621, 540622, 540623.